Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Is it safe to take Vomikind Md for severe nausea and vomiting during pregnancy?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Respected Sir/Madam, My sister is in her 13th week of pregnancy (first pregnancy)...She has been having severe nausea vomitting and was prescribed Doxinate tablet (twice a day ) for the last 20 days but still there is no improvement..Today our Doctor had prescribed to take Vomikind Md 4 (oral disintegration table) and she took 1 tablet and she is feeling better..our Doctor has suggested to continue this tablet for 03 more days (two doses every day)...Is Vomikind safe for pregnancy ? Can she continue ?
Posted Tue, 7 Jan 2014 in Pregnancy
Answered by Dr. Sree Gouri SR 13 minutes later
Brief Answer: May not be any major problem Detailed Answer: Hi, Thanks for the query. Vomikind contains ondansetran. It belongs to category B drugs in pregnancy according to FDA. According to studies conducted there is no increased risk to the fetus reported with this drug. As she is using only for limited period, she can continue as advised by your doctor. Regular followup checkups and ultrasound examinations are needed. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Is it safe to take Vomikind Md for severe nausea and vomiting during pregnancy? 9 hours later
Thank you doctor. Greatly appreciate your response. What is the reason for her excessive vomiting? She is not able to consume milk /curd due to the feeling she might throw up. Is this alright? What substitute food can she have for calcium? Will there be any growth related issues to the fetus by taking this drug? She has not vomitted since she has had this drug and she has consumed 2 doses now. Can we stop taking this from now? Or should we continue for 3 more days as advised. Thanking you. What is the reason for her excessive vomiting?
Answered by Dr. Sree Gouri SR 11 hours later
Brief Answer: First pregnancy, early weeks of gestation Detailed Answer: Hi, Some amount of nausea and vomitings are common in pregnancy. This occurs due to hormonal effect. The severity alters from person to person. In your sister's case the possible factors which are leading to increased severity of vomitings are : - First pregnancy -Early weeks of gestation -Younger age group She can take calcium supplements with your doctor's advice. Usually these tablets will not have any adverse effects on fetus. They help in bone development of the baby. Taking small quantity meals at more frequent intervals can decrease the problem to some extent. Taking plenty of oral fluids is necessary to prevent the dehydration. If she is feeling better now, she can try with one tablet per day. She can take the tablet when she is having excessive nausea. Then gradually she can stop the tablets. With progression of gestational age severity of vomitings will decrease usually. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor